Alert archive / Oklahoma / River Flood Advisories in 2022

River Flood Advisory 7, NWS Tulsa, OK

April 13, 2022Adair County, Cherokee County, Delaware County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at Apr 13, 2022, 9:49 AM CDT for Adair County, Cherokee County, Delaware County, Oklahoma. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2022, 9:49 AM CDT (14:49 UTC)
Expired
Apr 13, 2022, 1:46 PM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Adair County, OK, Cherokee County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 68 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) at Chewey (CWYO2). The gauge peaked at 11.76 ft at Apr 13, 2022, 10:00 PM CDT.

actionminormoderate5101504/1304/14
Action stage
9 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196090, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Apr 13, 6:35 AM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Apr 13, 6:35 AM CDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
635 AM CDT Wed Apr 13 2022

...New AVIATION...

.SHORT TERM...
(Today)
Issued at 347 AM CDT Wed Apr 13 2022

A cold front has entered northeast Oklahoma early this morning and
is approaching the Interstate 44 corridor at this time. Showers
and thunderstorms are expected to gradually increase in coverage
and intensity over the next few hours, initially behind the
boundary, and eventually along and ahead of the boundary after
sunrise. Some of these storms will likely be strong to severe,
with the greatest severe weather potential being with the storms
along and south of the front. The front and all showers and storms
should clear the forecast area by mid afternoon.

&&

.LONG TERM...
(Tonight through Tuesday)
Issued at 347 AM CDT Wed Apr 13 2022

A chilly night is in store tonight, with frost and freeze
headlines likely to be needed in many locations. Will let the day
shift take a closer look at which areas will need freeze headlines
as opposed to frost headlines. A brief warming trend will then
take place Thursday through Friday as south winds return.

A cold front will sag slowly south across the area Friday night
into Saturday, setting the stage for a rather chilly Easter
weekend for most locations. A few showers and storms may accompany
this front, with some rain chances persisting through the
weekend. We will continue to trend high temperatures down over the
weekend, and actual values may still end up being several degrees
cooler than even this forecast reflects in some places.

A warming trend will begin early next week, with temperatures
likely to return to near normal levels by the middle of next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 635 AM CDT Wed Apr 13 2022

A cold front, which will have already passed thru the NE OK
terminals, will sweep across the remainder of the region later
today. Showers and storms can be expected along and ahead of the
front from SE OK up into NW AR with vsbys in the MVFR to even IFR
range possible. A period of MVFR cigs can be expected ahead of
and just behind fropa, with a brief period of IFR cigs at the far
NW AR sites. Gusty south to southwest winds will become gusty
northwest winds. TAFs will trend back toward VFR by the end of the
day and winds will become light tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  35  70  49 /  70   0   0   0
FSM   71  37  71  46 /  60   0   0   0
MLC   69  36  71  51 /  70   0   0   0
BVO   58  30  69  44 /  30   0   0   0
FYV   63  31  66  44 /  80   0   0   0
BYV   64  33  66  46 /  80   0   0   0
MKO   67  35  70  47 /  80   0   0   0
MIO   56  33  65  44 /  80   0   0   0
F10   65  36  71  49 /  70   0   0   0
HHW   74  39  72  49 /  60   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....05
AVIATION...30
Hazardous weather outlook, Apr 13, 5:15 AM CDT, 4 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
515 AM CDT Wed Apr 13 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
515 AM CDT Wed Apr 13 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Northwest Arkansas and Far Eastern Oklahoma.
	ONSET...Mid Morning.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Southeast of Interstate 44.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northwest Arkansas and Far Eastern Oklahoma.
	ONSET...Mid Morning.

HEAVY RAIN.
	RISK...Limited.
	AREA...Southeast of Interstate 44.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Mainly West of Highway 75 in Northeast Oklahoma.
	ONSET...This Afternoon.

DISCUSSION...
A cold front has entered northeast Oklahoma early this morning
and will sweep southeast through the rest of eastern Oklahoma and
northwest Arkansas by early afternoon. Showers and a few
thunderstorms are beginning to develop along and north of the
front, and this activity will continue to increase this morning.
Additional showers and storms are expected to develop ahead of the
front this morning, and these storms will have the highest severe
weather potential. Large hail and damaging winds will be the
biggest threats, but a tornado or two will also be possible later
this morning into early afternoon across parts of northwest
Arkansas and far eastern Oklahoma. Locally heavy rainfall may also
result in localized flooding in a few spots.

Gusty northwest winds behind the cold front will result in a
limited fire danger this afternoon, mainly to the west of Highway
75 in northeast Oklahoma where rainfall amounts this morning will
be quite light.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential.
SATURDAY...Thunderstorm Potential...High Wind Potential.
SUNDAY...Thunderstorm Potential.
MONDAY and TUESDAY...No Hazards.

EXTENDED DISCUSSION...
Another cold front will sag south across the area Friday night and
early Saturday. A few thunderstorms may occur near and north of
this front late Friday through the weekend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 13, 8:08 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
808 AM CDT Wed Apr 13 2022

OKZ067-068-070-131345-
Muskogee OK-Cherokee OK-Wagoner OK-
808 AM CDT Wed Apr 13 2022

...Strong thunderstorms will impact portions of southeastern Wagoner,
central Cherokee and northern Muskogee Counties through 845 AM CDT...

At 808 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles southeast of Hulbert to 2 miles northwest
of Oktaha. Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Muskogee...                       Tahlequah...
Fort Gibson...                    Okay...
Hulbert...                        Braggs...
Eldon...                          Sequoyah State Park...
Pumpkin Center...                 Wainwright...
Summit...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3593 9480 3567 9514 3559 9564 3591 9533
      3597 9480
TIME...MOT...LOC 1308Z 247DEG 44KT 3590 9510 3560 9550

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 13, 8:30 AM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
830 AM CDT Wed Apr 13 2022

ARZ001-010-OKZ068>070-072-131415-
Benton AR-Washington AR-Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-
830 AM CDT Wed Apr 13 2022

...Strong thunderstorms will impact portions of southwestern Benton,
northwestern Washington, northwestern Sequoyah, Adair, southeastern
Cherokee and southeastern Muskogee Counties through 915 AM CDT...

At 829 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near West Siloam Springs to 3 miles northeast of
Lake Tenkiller State Park to 2 miles northwest of Warner. Movement
was northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Siloam Springs...                 Stilwell...
Tontitown...                      Lincoln...
Warner...                         Westville...
Vian...                           Gore...
West Siloam Springs...            Porum...
Webbers Falls...                  Watts...
Marble City...                    Braggs...
Adair State Park...               Christie...
Greenleaf State Park...           Cincinnati...
Pumpkin Center...                 Maryetta...

This includes Interstate 40 in Oklahoma between mile markers 274 and
295.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3562 9474 3530 9533 3538 9535 3555 9535
      3555 9538 3563 9540 3584 9497 3616 9458
      3616 9456 3618 9457 3620 9454 3621 9420
TIME...MOT...LOC 1329Z 242DEG 30KT 3616 9459 3565 9501 3551 9534

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, Apr 13, 9:09 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
909 AM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 AM     TSTM WND DMG     1 NNE STILWELL          35.82N 94.63W
04/13/2022                   ADAIR              OK   PUBLIC

            ROOF TORN OFF METAL BUILDING.

&&

JDS
Special weather statement, Apr 13, 9:19 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
919 AM CDT Wed Apr 13 2022

ARZ001-002-010-011-131445-
Carroll AR-Madison AR-Benton AR-Washington AR-
919 AM CDT Wed Apr 13 2022

...A strong thunderstorm will impact portions of northeastern Benton,
northwestern Madison, Carroll and northern Washington Counties
through 945 AM CDT...

At 918 AM CDT, Doppler radar indicated a cluster of strong
thunderstorms from Eureka Springs to near Springdale, moving east at
50 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Berryville...
Eureka Springs...                 Lowell...
Green Forest...                   Tontitown...
Bethel Heights...                 Garfield...
Gateway...                        Beaver...
Hindsville...                     Carrollton...
Rudd...                           Forum...
Hobbs State Park...               Clifty...
War Eagle...                      Urbanette...

This includes Interstate 49 between mile markers 65 and 81.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3605 9443 3650 9397 3650 9330 3624 9330
TIME...MOT...LOC 1418Z 257DEG 44KT 3627 9380

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, Apr 13, 9:34 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
934 AM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     HAIL             3 ENE SONORA            36.18N 94.00W
04/13/2022  E0.88 INCH       WASHINGTON         AR   TRAINED SPOTTER

&&

JDS
Special weather statement, Apr 13, 9:34 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
934 AM CDT Wed Apr 13 2022

ARZ001-002-010-011-019-020-OKZ072-131500-
Carroll AR-Madison AR-Benton AR-Washington AR-Franklin AR-
Crawford AR-Sequoyah OK-
934 AM CDT Wed Apr 13 2022

...Strong thunderstorms will impact portions of northeastern Benton,
Madison, northern Franklin, Crawford, Carroll, Washington and
northeastern Sequoyah Counties through 1000 AM CDT...

At 933 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles north of Urbanette to 4 miles south of
Short. Movement was east at 50 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Fort Smith...                     Fayetteville...
Springdale...                     Van Buren...
Berryville...                     Ozark...
Huntsville...                     Eureka Springs...
Cedarville...                     Mountainburg...
Natural Dam...                    Farmington...
Alma...                           Muldrow...
Roland...                         Green Forest...
Elkins...                         West Fork...
Mulberry...                       Greenland...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 42.
 Interstate 40 in Oklahoma between mile markers 314 and 315, and
between mile markers 324 and 328.
 Interstate 540 between mile markers 1 and 4.
 Interstate 49 between mile markers 22 and 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
      3595 9349 3588 9352 3576 9352 3577 9370
      3548 9371 3542 9435 3545 9441 3542 9443
      3539 9471 3564 9453 3564 9447 3570 9448
      3650 9390 3650 9330 3612 9330
TIME...MOT...LOC 1433Z 252DEG 42KT 3648 9351 3551 9447

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 6:41 AM CDTSpecial Weather StatementTSAOkmulgee, Wagoner34 min
Apr 13, 7:15 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee45 min
Apr 13, 7:16 AM CDTSpecial Weather StatementTSAAdair44 min
Apr 13, 7:38 AM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee, Okfuskee, Okmulgee, Wagoner4 hr
Apr 13, 7:55 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee50 min
Apr 13, 8:00 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware, Mayes, Muskogee, Wagoner4 hr
Apr 13, 8:05 AM CDTSpecial Weather StatementTSAPittsburg40 min
Apr 13, 8:08 AM CDTSpecial Weather StatementTSACherokee37 min
Apr 13, 8:30 AM CDTSpecial Weather StatementTSAAdair, Muskogee45 min
Apr 13, 9:04 AM CDTSevere Thunderstorm WarningTSAAdair41 min
Apr 13, 9:21 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee3 hr
Apr 13, 9:49 AM CDTRiver Flood WarningTSACherokee43 hr
Apr 13, 9:49 AM CDTRiver Flood AdvisoryTSACherokee, Delaware18 hr
Apr 13, 1:50 PM CDTRiver Flood WarningTSAAdair, Delaware18 hr
Apr 13, 1:51 PM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware24 hr
Apr 13, 2:41 PM CDTFrost AdvisoryTSAHaskell, Latimer, McIntosh, Muskogee, Okfuskee, Okmulgee and 2 more18 hr
Apr 13, 2:41 PM CDTFreeze WarningTSAAdair, Cherokee, Craig, Creek, Delaware, Mayes and 7 more18 hr
Apr 13, 8:43 AM CDTFlash Flood WarningTSABenton4 hr
Apr 13, 9:19 AM CDTSpecial Weather StatementTSACarroll26 min
Apr 13, 9:34 AM CDTSpecial Weather StatementTSACarroll, Crawford, Franklin, Madison, Washington26 min
Apr 13, 9:59 AM CDTSpecial Weather StatementTSACrawford, Franklin, Madison31 min
Apr 13, 10:11 AM CDTAreal Flood AdvisoryTSACarroll, Madison, Washington4 hr
Apr 13, 10:30 AM CDTSpecial Weather StatementTSACarroll, Madison30 min
Apr 13, 10:46 AM CDTFlash Flood WarningTSACarroll, Crawford, Franklin, Madison, Washington4 hr

Nearby

River Flood Advisories in Oklahoma, 2022Every river flood advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.